Alert archive / Montana / High Wind Watches in 2016

High Wind Watch 9, NWS Great Falls, MT

December 19, 2016

NWS Great Falls, MT issued this high wind watch at Dec 19, 2016, 2:21 PM MST. It took effect at Dec 20, 2016, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2016, 2:21 PM MST (21:21 UTC)
In effect from
Dec 20, 2016, 2:00 PM MST
Expired
Dec 20, 2016, 3:58 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

983 
WWUS75 KTFX 192121
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
221 PM MST MON DEC 19 2016

MTZ009>013-044>051-200600-
/O.NEW.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
/O.CON.KTFX.HW.W.0009.000000T0000Z-161220T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
221 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT.

* LOCATION...ALL OF NORTH CENTRAL MONTANA.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...PERIODS OF STRONG WINDS WILL CONTINUE THROUGH LATE THIS
  EVENING. WINDS DIMINISH OVERNIGHT AND REMAIN LOW THROUGH EARLY
  TUESDAY AFTERNOON BEFORE BECOMING STRONG ONCE AGAIN TUESDAY
  AFTERNOON THROUGH LATE TUESDAYNIGHT.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH SOUTH ORIENTED 
  ROADS. ADDITIONAL TRAVEL HAZARDS WILL CONTINUE DUE TO BLOWING 
  AND DRIFTING OF SNOW...CREATING REDUCED VISIBILITIES. SOME 
  POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$

MTZ014-200600-
/O.CON.KTFX.HW.W.0009.000000T0000Z-161220T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
221 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATION...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS AND
  ROGERS PASS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...PERIODS OF STRONG WINDS WILL CONTINUE THROUGH LATE 
  THIS EVENING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH SOUTH ORIENTED 
  ROADS. ADDITIONAL TRAVEL HAZARDS WILL CONTINUE DUE TO BLOWING 
  AND DRIFTING OF SNOW...CREATING REDUCED VISIBILITIES. SOME 
  POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

&&

$$
3 follow-up statements
617 
WWUS75 KTFX 200257
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
757 PM MST MON DEC 19 2016

...STRONG WINDS DIMINISHING FROM WEST TO EAST THIS EVENING...

.STRONG WINDS WILL BE ON A DIMINISHING TREND THROUGH THIS EVENING
FROM WEST TO EAST. SOME AREAS ACROSS EAST CENTRAL MONTANA MAY
STILL SEE GUSTS NEAR 60 MPH THROUGH THE LATE EVENING HOURS. BREEZY
WINDS COULD THEN LINGER THROUGH TONIGHT...THEN BECOME STRONG AGAIN
ON TUESDAY.

MTZ009>013-044>046-048>050-201500-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-161220T0600Z/
/O.CON.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHOTEAU...
FAIRFIELD...STANFORD
757 PM MST MON DEC 19 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING.

* LOCATION...PORTIONS OF NORTH CENTRAL MONTANA.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS ON A DIMINISHING TREND THIS EVENING THROUGH THE
  OVERNIGHT HOURS AND REMAIN TAME THROUGH EARLY TUESDAY AFTERNOON
  BEFORE BECOMING STRONG ONCE AGAIN TUESDAY AFTERNOON THROUGH LATE
  TUESDAY NIGHT.

* IMPACTS...STRONG WINDS WILL RETURN BY TUESDAY AFTERNOON AND MAKE
  TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG
  NORTH SOUTH ORIENTED ROADS. ADDITIONAL TRAVEL HAZARDS WILL
  CONTINUE DUE TO BLOWING AND DRIFTING OF SNOW...CREATING REDUCED
  VISIBILITIES. SOME POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$

MTZ014-200400-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-161220T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
757 PM MST MON DEC 19 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING.

WINDS ARE STARTING TO DIMINISH ACROSS CENTRAL MONTANA. ALTHOUGH
BREEZY WINDS MAY LINGER INTO THE EARLY OVERNIGHT HOURS...HIGH WIND
CRITERIA IS NOT EXPECTED ANYMORE THIS EVENING. THOSE TRAVELING
SHOULD STILL MONITOR THE LATEST CONDITIONS AS BREEZY WINDS MAY
MAKE TRAVEL DIFFICULT AT TIMES. 

$$

MTZ047-051-201500-
/O.CON.KTFX.HW.W.0009.000000T0000Z-161220T0600Z/
/O.CON.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN...
LEWISTOWN DIVIDE
757 PM MST MON DEC 19 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* LOCATION...ALL OF NORTH CENTRAL MONTANA.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS TO REMAIN STRONG ACROSS EAST CENTRAL MONTANA THIS
  EVENING THEN DIMINISH DURING THE EARLY OVERNIGHT HOURS. BREEZY
  WINDS COULD REMAIN THROUGH TONIGHT THEN BECOME STRONG ONCE
  AGAIN TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH SOUTH ORIENTED 
  ROADS. ADDITIONAL TRAVEL HAZARDS WILL CONTINUE DUE TO BLOWING 
  AND DRIFTING OF SNOW...CREATING REDUCED VISIBILITIES. SOME 
  POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
584 
WWUS75 KTFX 200550
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MST MON DEC 19 2016

...STRONG WINDS DIMINISHING FROM WEST TO EAST TONIGHT...STRONG
WINDS MAY RETURN TUESDAY...

.STRONG WINDS WILL CONTINUE ON A DIMINISHING TREND TONIGHT FROM
WEST TO EAST...ALTHOUGH MAY REMAIN BREEZY AT TIMES. STRONG WINDS
COULD THEN RETURN TUESDAY.

MTZ047-051-201800-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-161220T0600Z/
/O.CON.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN...
LEWISTOWN DIVIDE
1050 PM MST MON DEC 19 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

* LOCATION...ALL OF NORTH CENTRAL MONTANA.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL DIMINISH DURING THE EARLY OVERNIGHT HOURS
  ACROSS CENTRAL MONTANA...HOWEVER...BREEZY WINDS COULD REMAIN
  THROUGH TONIGHT. STRONG WINDS MAY ONCE AGAIN RETURN TUESDAY
  AFTERNOON THROUGH LATE TUESDAY NIGHT.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH SOUTH ORIENTED 
  ROADS. ADDITIONAL TRAVEL HAZARDS WILL CONTINUE DUE TO BLOWING 
  AND DRIFTING OF SNOW...CREATING REDUCED VISIBILITIES. SOME 
  POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$

MTZ009>013-044>046-048>050-201800-
/O.CON.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHOTEAU...
FAIRFIELD...STANFORD
1050 PM MST MON DEC 19 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* LOCATION...PORTIONS OF NORTH CENTRAL MONTANA.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS WILL DIMINISH DURING THE EARLY OVERNIGHT HOURS
  ACROSS CENTRAL MONTANA...HOWEVER...BREEZY WINDS COULD REMAIN
  THROUGH TONIGHT. STRONG WINDS MAY ONCE AGAIN RETURN TUESDAY
  AFTERNOON THROUGH LATE TUESDAY NIGHT.

* IMPACTS...STRONG WINDS WILL RETURN BY TUESDAY AFTERNOON AND
  MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
  ALONG NORTH SOUTH ORIENTED ROADS. ADDITIONAL TRAVEL HAZARDS WILL
  CONTINUE DUE TO BLOWING AND DRIFTING OF SNOW...CREATING REDUCED
  VISIBILITIES. SOME POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
932 
WWUS75 KTFX 201058
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 AM MST TUE DEC 20 2016

...STRONG WINDS RETURN TODAY FOR PARTS OF CENTRAL AND NORTH
CENTRAL MONTANA...

MTZ009-011-047-048-051-201200-
/O.CAN.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-HILL-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-FERGUS-
358 AM MST TUE DEC 20 2016

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH.

WINDS IN THE CANCELED AREAS, THOUGH STRONG AND GUSTY, SHOULD
REMAIN BELOW HIGH WIND CRITERIA THIS AFTERNOON AND EVENING.

$$

MTZ010-012-013-044>046-049-050-210700-
/O.UPG.KTFX.HW.A.0009.161220T2100Z-161221T1200Z/
/O.NEW.KTFX.HW.W.0010.161220T2300Z-161221T0700Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER...
CONRAD...FAIRFIELD...STANFORD
358 AM MST TUE DEC 20 2016

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IN THESE AREAS IS NO
LONGER IN EFFECT.

* LOCATION...PORTIONS OF NORTH CENTRAL MONTANA.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH AT LOWER
  ELEVATIONS AND GUSTS TO 70 MPH IN THE HIGHER TERRAIN OF THE
  SWEETGRASS HILLS AND THE BEARS PAW, HIGHWOOD AND LITTLE BELT
  MOUNTAIN RANGES.

* TIMING...WINDS WILL BE BREEZY THROUGH THE DAY, THEN INCREASE IN
  SPEED FROM THE LATE AFTERNOON THROUGH THIS EVENING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS.
  ADDITIONAL TRAVEL HAZARDS WILL CONTINUE DUE TO BLOWING AND
  DRIFTING OF SNOW...CREATING REDUCED VISIBILITIES. SOME POWER
  LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 10:35 AM MST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 19, 10:35 AM MST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1035 AM MST Mon Dec 19 2016

...Update to Aviation...

.UPDATE...Fast northwest flow aloft will continue across the
forecast area today before tapering off overnight. Latest models
are showing another round of strong winds developing Tuesday
afternoon through early morning on Wednesday. Have not made any
changes to the current High Wind Warning but anticipate that when
the afternoon package is released we will either extend the
current warning with wording to expect a lull in winds overnight or
issue a completely new product. A lot depends on how strong winds
are at issuance time. Meanwhile, a perusal of web cams from across
the forecast area indicates that most locations are not seeing any
reduced visibilities due to blowing snow. As a result, I have
cancelled the Winter Weather Advisory over the plains. Exception
is along the Rocky Mountain Front where I have extended the
advisory through 8 PM MST this evening. mpj

&&

.AVIATION...
/Updated 1735Z/

VFR conditions expected across most of central and southwest Montana
today with mostly mid-level ceilings being reported.  Widespread
strong south to southwest winds with gusts 40 to 50 knots prevail
through 02Z Tuesday. Some MVFR visibility restrictions due to BLSN
can be expected at times along with low level wind shear, strong
mountain wave activity and clear air turbulence. Winds diminish
overnight with next short wave bringing scattered showers and lower
ceilings for increasing amounts of IFR/MVFR conditions after about
09Z Tuesday. mpj

&&

.PREV DISCUSSION...
/ISSUED 450 AM MST Mon Dec 19 2016/
Today through Wednesday...Strong winds will continue to affect
much of North Central MT today through Tuesday night...(with a
brief lull in the strong winds on Tuesday morning). Thus the high
wind warning will continue for all of North Central MT...and it
will likely be extended into Tuesday night later today for the
same region. The strong winds continue to produce areas of blowing
snow...with isolated areas of near white-out conditions. For now
the blowing snow advisory will continue...and this could be
extended as well later today. For now I will hold off on a
blizzard warning for the Front Range...but conditions might
become widespread enough for a ground blizzard in this region. The
strong winds have helped mix out the colder air over North Central
MT...but cold air still remains trapped in many valleys of
Southwest MT. Thus I lowered afternoon highs a bit today and Tue
below guidance...especially over the Southwest. Expect a chance
for showers today through Tuesday night over much of the
region...with the highest chances in the mountains. Light rain
could mix with the snow for a time Tue afternoon/eve...but
confidence is low right now in how much rain will mix in. A fast
moving cold front moves through the region Tue night (producing
the strong winds)...but westerly winds on Wednesday will help mix
the airmass a bit...allowing for temperatures to rise to near
normal in most areas. Brusda

Wednesday Night through Monday...Forecast models in this period
start out in fine agreement with high pressure ridging and dry
conditions on Thurs followed by passage of weak shortwave trof
bringing cooler temperatures and scattered areas of light snow on
Fri. After that, model agreement and forecast confidence nosedive as
models struggle with track and evolution of a stronger and
potentially more impactful low pressure system moving ashore in
northern CA late Fri night. The GFS model keeps the central low
pressure area and more of the accompanying moisture much further
south over southern UT and southern CO, with overrunning moisture
generating mostly light snow over our forecast area and Sat/early
Sun. The low then races northeastward, going from near Denver early
Sun morning all the way to central Wisconsin by Sun night, leaving
just a few residual snow showers for us on Sun.  The ECMWF model is
much more conservative with the low's movement, taking it from near
Reno to northern UT on Sat, then lifts it northeast into WY on Sun.
This solution would result in a longer period of overrunning and
light snow for our area.  However, liquid precip values on the EC
(around 0.1-0.2 inch) during this time, so accumulations still look
light despite the longer duration event.  The one thing both models
do maintain agreement on is that we'll see a return of colder temps
with the weekend weather system, as daily high temps slide back into
the teens and 20s for Sat through Mon.  At this point, our forecast
for the medium-range period is generally closer to the EC solution,
but adjustments in one/both model solutions look likely over the
next few days.
Waranauskas

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  36  27  40  25 /  10  40  70  10
CTB  34  24  37  24 /  10  30  20  20
HLN  30  18  36  20 /  10  40  40  20
BZN  21  18  30  17 /  10  30  40  40
WEY   7   7  18  -1 /  40  60  90  60
DLN  19  16  29  11 /  10  40  40  30
HVR  32  23  36  22 /  20  20  20  20
LWT  31  23  36  22 /  10  40  60  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 11 PM MST this evening Blaine...
Cascade...Central and Southern Lewis and Clark...Chouteau...
Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...
Hill...Judith Basin...Liberty...Northern Rocky Mountain Front...
Southern Rocky Mountain Front...Toole.

Winter Weather Advisory until 8 PM MST this evening Northern
Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls

In the hours before

Local storm report, Dec 19, 11:09 AM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1109 AM MST MON DEC 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     NON-TSTM WND GST 4 NNE MCALLISTER        45.50N 111.70W
12/19/2016  M56 MPH          MADISON            MT   DEPT OF HIGHWAYS

            47 MPH SUSTAINED GUSTS TO 56 MPH AT NORRIS HILL US-287

&&

PN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:44 PM MSTWinter Weather AdvisoryTFX42 hr

Nearby

High Wind Watches in Montana, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.